Advanced Search
Article Contents
Article Contents

A Liouville theorem of degenerate elliptic equation and its application

Abstract Related Papers Cited by
  • In this paper, we apply the moving plane method to the following degenerate elliptic equation arising from isometric embedding,\begin{equation*} yu_{yy}+au_y+\Delta_x u+u^\alpha=0\text{ in } \mathbb R^{n+1}_+,n\geq 1. \end{equation*} We get a Liouville theorem for subcritical case and classify the solutions for critical case. As an application, we derive the a priori bounds for positive solutions of some semi-linear degenerate elliptic equations.
    Mathematics Subject Classification: Primary: 35J61, 35J70; Secondary: 35B53, 35B44.


    \begin{equation} \\ \end{equation}
  • [1]

    A. D. Alexandrov, Uniqueness theorems for surfaces in the large. V., Amer. Math. Soc. Transl.(2), 21 (1962), 412-416.


    L. Caffarelli, B. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic with critical Sobolev growth, Comm. Pure Appl. Math., 42 (1989), 271-297.doi: 10.1002/cpa.3160420304.


    W.-X. Chen, C.-M. Li and B. OU, Classification of solutions for an integral equation, Comm. Pure Appl. Math., 59 (2006), 330-343.doi: 10.1002/cpa.20116.


    W.-X. Chen and C.-M. Li, Classification of positive solutions for nonlinear differential and integral systems with critical exponents, Acta Math. Sci. Ser. B Engl. Ed., 29 (2009), 949-960.doi: 10.1016/S0252-9602(09)60079-5.


    W.-X. Chen and C.-M. Li, "Methods on Nonlinear Elliptic Equations," AIMS, 2010.


    S-Y A. Chang and P. C. Yang, On uniqueness of solutions of n-th order differential equations in conformal geometry, Math. Research Letters, 4 (1997), 91-102.


    G. Fichera, Sulle equazioni differenziali lineari ellittico-paraboliche del secondo ordine, Atti Accad. Naz. Lincei. Mem. Cl. Sci. Fis. Mat. Nat. Sez. I(8), 5 (1956), 1-30.


    G. Fichera, On a unified theory of boundary value problems for elliptic-parabolic equations of second order, Boundary problems in differential equations, Univ. of Wisconsin Press, Madison, Wis., (1960), 97-120.


    B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry and related properties via maximum principle, Comm. Math. Phys., 68 (1979), 209-243.


    B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $\mathbb R^n$, Mathematical analysis and applications, Part A, 369-402. Advances in Mathematics, Supplementary Studies, 7a. Academic Press, New York-London, (1981).


    B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598.doi: 10.1002/cpa.3160340406.


    B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901.doi: 10.1080/03605308108820196.


    J.-X. Hong, On boundary value problems for mixed equations with characteristic degenerate surfaces, Chin. Ann. of Math., 2 (1981), 407-424.


    J.-X. Hong and G.-G. Huang$L^p$ and Hölder estimates for a class of degenerate elliptic partial differential equations and its applications, Int. Math. Res. Notices, 2012, 2889-2941.


    M. V. Keldyš, On certain cases of degeneration of equations of elliptic type on the boundary of a domain, (Russian) Dokl. Akad. Nauk SSSR, 77 (1951), 181-183.


    C.-S. Lin, A classification of solutions of a conformally invariant fourth order equation in $\mathbb R^n$, Commment. Math. Helv., 73 (1998), 206-231.doi: 10.1007/s000140050052.


    C.-M. Li, Local asymptotic symmetry of singular solutions to nonlinear elliptic equations, Invent. Math, 123 (1996), 221-231.doi: 10.1007/s002220050023.


    C.-M. Li and L. Ma, Uniqueness of positive bound states to Schrödinger systems with critical exponents, SIAM J. Math. Anal., 40 (2008), 1049-1057.doi: 10.1137/080712301.


    Y.-Y. Li, Remarks on some conformally invariant integral equations: The method of moving spheres, J. Eur. Math. Soc., 6 (2004), 153-180.


    O. A. Oleinik and E. V. Radkevic, "Second Order Equations with Nonnegative Characteristic Form," Translated from the Russian by Paul C. Fife. Plenum Press, New York-London, 1973.


    J. Serrin, A symmetry problem in potential theory, Arch. Rational Mech. Anal., 43 (1971), 304-318.


    J.-C. Wei and X.-W. Xu, Classification of solutions of higher order conformally invariant equations, Math. Ann., 313 (1999), 207-228.doi: 10.1007/s002080050258.


    X.-W. Xu, Classification of solutions of certain fourth-order nonlinear elliptic equations in $\mathbb R^4$, Pacific J. Math., 225 (2006), 361-378.doi: 10.2140/pjm.2006.225.361.

  • 加载中

Article Metrics

HTML views() PDF downloads(126) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint